Alert archive / Missouri / River Flood Warnings in 2016
River Flood Warning 158, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 26, 2016, 10:22 PM CDT for Jackson County, Missouri. It took effect at Aug 26, 2016, 10:49 PM CDT. It was in force for 25 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 10:22 PM CDT (03:22 UTC)
- In effect from
- Aug 26, 2016, 10:49 PM CDT
- Expired
- Aug 27, 2016, 11:20 PM CDT
- In force
- 25 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Jackson County, MO
The radar
The Pleasant Hill radar (KEAX), 37 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Brush Creek at Ward Parkway - Kansas City (KWPM7). The gauge peaked at 46.01 ft at Aug 26, 2016, 10:00 PM CDT.
- Action stage
- 40 ft
- Minor stage
- 46 ft
- Moderate stage
- 48 ft
- Major stage
- 50 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06893557, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
690
WGUS43 KEAX 270322
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1022 PM CDT FRI AUG 26 2016
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Brush Creek At Ward Parkway-kansas City affecting Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC095-280322-
/O.NEW.KEAX.FL.W.0158.160827T0349Z-160828T0420Z/
/KWPM7.2.ER.160827T0349Z.160827T0400Z.160827T0420Z.NO/
1022 PM CDT FRI AUG 26 2016
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Brush Creek At Ward Parkway-kansas City.
* until Saturday evening.
* At 9:15 PM Friday the stage was 36.9 feet.
* Flood stage is 47.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 48.1 feet by tonight. The river will fall below flood stage
by tonight.
* At 48.0 feet...Ward Parkway and Shawnee Mission Parkway near the
Ward Parkway bridge are flooded. In addition, the area along the
creek between Belleview Avenue and Rockwell begins to flood.
* At 47.0 feet...Ward Parkway and Shawnee Mission Parkway near the
Ward Parkway bridge are flooded.
&&
Latest
Location FS Stage Day/Time Forecast
Brush Creek
Ward Parkway-k 47 36.9 Fri 09 PM 48.1 tonight
&&
LAT...LON 3903 9462 3905 9459 3905 9452 3903 9453 3902 9461
$$1 follow-up statement
391
WGUS83 KEAX 270429
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1129 PM CDT FRI AUG 26 2016
...The Flood Warning is cancelled for the following rivers in
Missouri...
Brush Creek At Ward Parkway-kansas City affecting Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC095-270459-
/O.CAN.KEAX.FL.W.0158.000000T0000Z-160828T0420Z/
/KWPM7.1.ER.160827T0244Z.160827T0315Z.160827T0315Z.NO/
1129 PM CDT FRI AUG 26 2016
The Flood Warning is cancelled for
The Brush Creek At Ward Parkway-kansas City.
* At 11:15 PM Friday the stage was 43.2 feet.
* Flood stage is 47.0 feet.
* Fell below flood stage at 10:15 PM Friday.
* At 47.0 feet...Ward Parkway and Shawnee Mission Parkway near the
Ward Parkway bridge are flooded.
&&
Latest
Location FS Stage Day/Time Forecast
Brush Creek
Ward Parkway-k 47 43.2 Fri 11 PM 42.6 early Saturday morning
&&
LAT...LON 3903 9462 3905 9459 3905 9452 3903 9453 3902 9461
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 26, 6:47 PM CDT, 3 hours 35 minutes earlier.
Area forecast discussion, Aug 26, 6:47 PM CDT, 3 hours 35 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 647 PM CDT FRI AUG 26 2016 .Discussion... Issued at 356 PM CDT FRI AUG 26 2016 Looking at water vapor imagery this afternoon, a trough is noted over the western half of the Nation with a couple of smaller shortwave troughs working through its base over the Rocky's, though the trough of interest today for us is currently seen moving through the Central Rocky's at this time. Farther to the east an upper level ridge, over the southeast United States, is noted as it keeps pumping moisture north into the Plains from the western Gulf resulting in precipitable water values running around 1.8 inches across the region early this afternoon. Closer to home, overnight convection left some rain cooled air and cloud cover behind this morning which helped keep a frontal boundary suppressed across southern Missouri through the morning, but the trough moving out of the Central Rocky's has help lift the front back north as a diffuse warm front which will likely come to rest in an inverted surface trough stretching across eastern Kansas into northwest Missouri. Today and tonight...expectations are that areas within the sector of the inverted trough will destabilize rapidly this afternoon as a warm front lifts into; which seems to be working out well so far as visible satellite shows the cloud field across that part of eastern Kansas becoming increasingly agitated while the radar shows scattered storms developing. However, complicating things is the cloud cover across central Kansas, which seems to have inhibited warming through the early afternoon hours, which might be contributing to the lack luster development on the storms currently percolating up in eastern Kansas. However, if any of the storms can find enough instability --and that is a bit of an if!--, the broader environment has enough shear --0-6KM values are 40 knots across northwest Missouri-- that severe storms will be a problem. Current timing has activity that is currently in Kansas growing in intensity through the late afternoon, moving into our section of Kansas and/or Missouri between 4 and 6 PM this evening with storms spreading northeast overnight. Currently, all modes of severe weather look possible with storms in northwest Missouri this evening as surface winds remain backed to the southeast across Missouri, though large hail and damaging winds look to be the main threats beyond torrential rain which could lead to localized flooding. Otherwise for tonight, storms will shove off to the northeast as they develop, potentially leaving an effective frontal boundary across our section of Missouri Saturday, which might help keep storms percolating through Saturday. In general, current short and mid-range models all point at the upper level ridge spinning over the deep south persisting through the weekend into the beginning of next work week. This will keep the deep layer moisture moving north from the western Gulf into Kansas and Missouri well into next week, which in turn will keep the threat of storms persisting for many days. && .Aviation...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 647 PM CDT FRI AUG 26 2016 A line of thunderstorms have formed along a stationary boundary through the region creating a threat to all western airfields as it pushes through causing predominant TS in MCI/STJ/MKC through 04Z. This should last a few hours and may stall over MCI and MKC as the boundary orients more W-E over that region tonight. There may be a resurgence of activity on the backside of this initial line so TEMPO TSRA has been left in those TAFs until 08Z to account for this scattered activity. IFR ceiling and MFVR visibility have a good chance of occurring on the backside of the boundary near STJ so this has been added through sunrise. This stationary boundary will stall over the region weakening over the region as the sunrises, but will has good potential to redevelop in the afternoon with heating. To account for this activity VCTS has been added in KMKC, KIXD, and KMCI after 19Z. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Cutter Aviation...Barham/Cutter
Hazardous weather outlook, Aug 26, 4:27 AM CDT, 17 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 427 AM CDT FRI AUG 26 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-270930- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 427 AM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF THE AREA THROUGH MID- MORNING. LOCALIZED FLOODING CONCERNS WILL BE THE PRIMARY THREAT. AN ADDITIONAL ROUND OF THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. A COUPLE STORMS THIS AFTERNOON AND EVENING COULD BE STRONG WITH GUSTY WINDS...HEAVY RAIN...AND LOCALIZED FLOODING THE PRIMARY HAZARDS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 26, 9:03 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
903 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HEAVY RAIN LAKE WAUKOMIS 39.23N 94.64W
08/26/2016 M2.40 INCH PLATTE MO AMATEUR RADIO
.
&&
JAMLocal storm report, Aug 26, 9:12 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
912 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0906 PM FLASH FLOOD 1 W KEARNEY 39.37N 94.37W
08/26/2016 CLAY MO AMATEUR RADIO
FLASH FLOODING REPORTED AT 92 HWY AND
INTERSTATE 35.
&&
ABLocal storm report, Aug 26, 9:20 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
920 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM FLASH FLOOD 2 NNE KANSAS CITY KANSA 39.14N 94.61W
08/26/2016 WYANDOTTE KS EMERGENCY MNGR
SIGNIFICANT FLASH FLOODING REPORTED IN THE
FAIRFAX AREA.
&&
ABLocal storm report, Aug 26, 9:33 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
933 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM FLASH FLOOD KANSAS CITY 39.10N 94.58W
08/26/2016 JACKSON MO LAW ENFORCEMENT
MULTIPLE WATER RESCUES IN DOWNTOWN KANSAS
CITY.
&&
JAMLocal storm report, Aug 26, 9:48 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
948 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM FLASH FLOOD 5 NW CLAYCOMO 39.25N 94.55W
08/26/2016 CLAY MO NWS EMPLOYEE
OVER A FOOT OF WATER FLOWING OVER BARRY ROAD AND
MAPLEWOODS PARKWAY.
&&
JLLocal storm report, Aug 26, 9:59 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
959 PM CDT FRI AUG 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM FLASH FLOOD CHILLICOTHE 39.79N 93.55W
08/26/2016 LIVINGSTON MO EMERGENCY MNGR
WATER OVER SEVERAL ROADS, 1.7 INCHES OF RAINFALL.
&&
JBARHAMThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:02 PM CDT | Special Weather Statement | EAX | Clay, Clinton, Daviess, DeKalb | 28 min |
| Aug 26, 7:08 PM CDT | Areal Flood Advisory | EAX | Andrew, Buchanan, Clay, Clinton, DeKalb, Platte | 3 hr |
| Aug 26, 7:13 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton | 32 min |
| Aug 26, 7:22 PM CDT | Tornado Warning | EAX | Caldwell, Clinton, Ray | 23 min |
| Aug 26, 7:43 PM CDT | Tornado Warning | EAX | Caldwell, Clinton | 32 min |
| Aug 26, 7:52 PM CDT | Flash Flood Warning | EAX | Buchanan, Clay, Clinton, Platte | 6 hr |
| Aug 26, 8:16 PM CDT | Special Weather Statement | EAX | Caldwell, Daviess, Livingston | 29 min |
| Aug 26, 8:29 PM CDT | River Flood Warning | EAX | Clay, Ray | 38 hr |
| Aug 26, 8:33 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Daviess, DeKalb, Grundy, Livingston | 42 min |
| Aug 26, 8:35 PM CDT | River Flood Warning | EAX | Clay, Platte | 32 hr |
| Aug 26, 8:43 PM CDT | Flash Flood Warning | EAX | Andrew, Buchanan, DeKalb, Gentry | 5 hr |
| Aug 26, 8:58 PM CDT | Special Weather Statement | EAX | Ray | 47 min |
| Aug 26, 9:14 PM CDT | Flash Flood Warning | EAX | Caldwell, Daviess, Livingston, Ray | 6 hr |
| Aug 26, 9:18 PM CDT | Flash Flood Warning | EAX | Jackson | 3 hr |
| Aug 26, 9:28 PM CDT | River Flood Warning | EAX | Jackson | 27 hr |
| Aug 26, 9:47 PM CDT | Flash Flood Warning | EAX | Clay, Jackson | 4 hr |
| Aug 26, 10:02 PM CDT | River Flood Warning | EAX | Ray | 58 hr |
| Aug 26, 10:02 PM CDT | River Flood Warning | EAX | Platte | 51 hr |
| Aug 26, 10:02 PM CDT | River Flood Warning | EAX | Platte | 53 hr |
| Aug 26, 10:31 PM CDT | Areal Flood Advisory | EAX | Carroll, Ray | 4 hr |
| Aug 26, 10:45 PM CDT | Special Weather Statement | EAX | Putnam | 45 min |
| Aug 26, 10:50 PM CDT | Areal Flood Advisory | EAX | Chariton, Cooper, Howard, Randolph | 4 hr |
| Aug 26, 11:32 PM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 58 hr |
| Aug 27, 12:13 AM CDT | Areal Flood Warning | EAX | Andrew, Clay, Clinton, DeKalb, Jackson, Platte | 6 hr |
| Aug 27, 3:15 AM CDT | Areal Flood Warning | EAX | Caldwell, Carroll, Daviess, Livingston, Ray | 3 hr |
| Aug 27, 9:58 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 44 hr |
| Aug 27, 5:49 PM CDT | Areal Flood Advisory | EAX | Clay, Jackson, Ray | 4 hr |
| Aug 27, 6:22 PM CDT | Special Weather Statement | EAX | Clinton | 23 min |
Nearby
River Flood Warnings in Missouri, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.